Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 20, NWS North Platte, NE

July 21, 2010Holt County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 21, 2010, 10:15 PM CDT for Holt County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 10:15 PM CDT (03:15 UTC)
Expired
Jul 22, 2010, 2:00 AM CDT
In force
4 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Holt County, NE

The radar

The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
3.5
Supercell composite
19.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WGUS53 KLBF 220315
FFWLBF
NEC089-220700-
/O.NEW.KLBF.FF.W.0020.100722T0315Z-100722T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 200 AM CDT

* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR IS ESTIMATING THAT 1 TO 3 INCHES OF RAIN HAS    
  ALREADY FALLEN.    

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  MIDWAY AND REDBIRD STATE WILDLIFE MANANGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AT LEAST 1 TO 2 INCHESARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4261 9924 4280 9925 4289 9899 4288 9894
      4284 9889 4284 9883 4283 9881 4280 9870
      4281 9866 4278 9859 4276 9845 4277 9835
      4276 9830 4261 9830

$$

TAYLOR
2 follow-up statements
328 
WGUS53 KLBF 220318 CCA
FFWLBF
NEC089-220700-
/O.COR.KLBF.FF.W.0020.100722T0315Z-100722T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 200 AM CDT

* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR IS ESTIMATING THAT 1 TO 3 INCHES OF RAIN HAS    
  ALREADY FALLEN.    

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  MIDWAY AND REDBIRD STATE WILDLIFE MANANGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AT LEAST 1 TO 2 INCHES ARE POSSIBLE 
IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4261 9924 4280 9925 4289 9899 4288 9894
      4284 9889 4284 9883 4283 9881 4280 9870
      4281 9866 4278 9859 4276 9845 4277 9835
      4276 9830 4261 9830

$$

TAYLOR
184 
WGUS73 KLBF 220417
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 PM CDT WED JUL 21 2010

NEC089-220700-
/O.CON.KLBF.FF.W.0020.000000T0000Z-100722T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT NE-
1117 PM CDT WED JUL 21 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN HOLT COUNTY
UNTIL 200 AM CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR IS ESTIMATING 3 TO 5 INCHES OF RAIN HAS FALLEN AS OF 
1115 PM CDT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MIDWAY
AND REDBIRD STATE WILDLIFE MANANGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4261 9924 4280 9925 4289 9899 4288 9894
      4284 9889 4284 9883 4283 9881 4280 9870
      4281 9866 4278 9859 4276 9845 4277 9835
      4276 9830 4261 9830

$$

TAYLOR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:35 PM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, Jul 21, 3:35 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT WED JUL 21 2010

.SYNOPSIS...
LOW AMPLITUDE H5 PATTERN NOTED THIS MORNING ACROSS THE CONUS WITH A
BROAD RIDGE ACROSS THE CENTRAL CONUS AND A LOW AMPLITUDE TROUGH
ALONG THE PACIFIC COAST. ABUNDANT MID LEVEL MONSOONAL MOISTURE
CONTINUES TO STREAM NORTH FROM THE SOUTHWEST AS NOTED FROM WV
IMAGERY AND THE H5 UA ANALYSIS THIS MORNING. SURFACE ANALYSIS FROM
THIS AFTERNOON INDICATES A TANDEM OF LOW PRESSURE CENTERS OVER
CENTRAL WY AND SERN COLORADO. EXTENDING EAST FROM THESE FEATURES
WERE A COUPLE OF STATIONARY FRONTS...THE FIRST ALONG THE NEBR/KS
BORDER AND THE SECOND OVER SRN SD. ABUNDANT LOW LEVEL MOISTURE
REMAINS IN PLACE WITH MID 60 DEW POINTS EXTENDING WEST INTO THE WRN
NEBR PANHANDLE.

&&

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...FORECAST FOCUS TONIGHT
IS SEVERE AND HEAVY RAIN POTENTIAL ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. ABUNDANT MOISTURE REMAINS AVAILABLE ACROSS THE CWA THIS
AFTERNOON WITH SFC DEW POINTS WELL INTO THE MID AND UPPER 60S WELL
INTO THE NEBR PANHANDLE. THE 18Z SOUNDING FROM LBF INDICATES 1.55
INCHES OF PW WITH A K INDEX OF 36 AND 2000 J/KG CAPE WHICH IS
SIMILAR TO THE NAM12 18Z FCST THIS AFTERNOON. BASED ON THE LATEST
SOUNDING AND FCST SHEAR PARAMETERS...HEAVY RAIN AND WIND APPEAR TO
BE THE MAIN SEVERE THREATS ATTM. THE FCST K INDEX REACHES 50 IN THE
SANDHILLS LATER TONIGHT...WHICH IS REAL INDICATIVE OF HEAVY RAIN.
WAS CONCERNED ABOUT A FLOOD WATCH INITIALLY BUT DECIDED TO HOLD OFF
ON ISSUING ONE AS FLASH FLOOD GUIDANCE IS RUNNING AROUND 2
INCHES/3HRS. ONLY AREA OF CONCERN IS OVER BOYD AND NRN HOLT COUNTIES
AND WILL PASS THESE CONCERNS TO THE ONCOMING SHIFT. BASED ON THE
WEAK CAP AND CONVECTIVE TEMPS IN THE UPPER 70S...CONVECTION SHOULD
BE ONGOING BY FCST ISSUANCE. WEAK CAP WILL ALSO LIMIT SEVERE
POTENTIAL SOME AS WELL.

THURSDAY AND THURSDAY NIGHT...FORECAST CHALLENGE TOMORROW SHIFTS TO
TEMPERATURES AND THUNDERSTORM POTENTIAL THURSDAY NIGHT. THE
TEMPERATURE FCST FOR THURSDAY WILL BE TRICKY AND HIGHLY DEPENDENT ON
WHERE A STATIONARY FRONT DECIDES TO HANG OUT TOMORROW. BOTH MODELS
PUSH THIS FEATURE INTO SRN NEBRASKA THURSDAY EVENING...WHICH WOULD
LEAD TO HIGHS IN THE MID TO UPPER 90S FOR TOMORROW. HAVE CHOSEN TO
UNDERCUT THE WARMER MET GUIDANCE AND FAVOR LOWER 90S DUE TO ABUNDANT
LOW LEVEL MOISTURE (MID 60 DEW POINTS) AND DOUBT ON WHERE THE FRONT
WILL SET UP TOMORROW.

A WEAK CAP...ABUNDANT MOISTURE AND RAPID AFTERNOON DESTABILIZATION
WILL LEAD TO ANOTHER ROUND OF THUNDERSTORMS ONCE AGAIN ACROSS THE
FORECAST AREA. DECIDED TO UTILIZE A BLANKET CHANCE POP AS FRONTAL
POSN CONTINUES TO BE IN DOUBT FOR TOMORROW NIGHT.

ON FRIDAY NIGHT...A MID LEVEL TROUGH OF LOW PRESSURE WILL DRIVE A
COLD FRONT THROUGH THE FORECAST AREA FRIDAY EVENING BRINGING ANOTHER
ROUND OF TSRAS TO THE AREA. UPPER LVL FORCING AND MOST FAVORABLE LOW
LEVEL MOISTURE IS NOTED OVER THE NERN CWA...SO WILL FOCUS HIGHEST
POPS THERE. FURTHER SOUTH AND WEST...ACTIVITY WILL BE MORE SPOTTY
AND ELEVATED BASED ON DRIER BOUNDARY LAYER CONDS AND MUCH WEAKER
DEEP LAYER SHEAR.

HIGH PRESSURE WILL BUILD INTO THE CWA FOR SATURDAY...BRINGING MUCH
DRIER DEW POINTS...AND COOLER TEMPS TO THE HIGH PLAINS. THE BREAK IN
THUNDERSTORMS WILL BE BRIEF THOUGH AS A STATIONARY FRONT WILL BEGIN
TO CREEP NORTH ACROSS KANSAS SATURDAY NIGHT AND SUNDAY AS HIGH
PRESSURE MOVES EAST.

LONG TERM...SUNDAY THROUGH WEDNESDAY...AN EXITING DISTURBANCE AND
TROUGH ANCHORED IN THE NRN STREAM FROM SATURDAY WILL DEPOSIT A
FRONTAL BOUNDARY ACROSS SRN NEBRASKA OR KANSAS SUNDAY. GENERALLY
FOLLOWED THE EURO SOLN WHICH FAVORS THE FRONTAL BOUNDARY STALLING
ACROSS KANSAS SUNDAY AND MONDAY. THE EURO SOLN HAS SOME SUPPORT FROM
THE 12Z GFS FCST AS WELL. WITH THE FRONT STALLED OFF TO THE
SOUTH...WILL KEEP POPS IN THE FCST SOUTH OF THE SANDHILLS. FURTHER
NORTH...A DRY FCST WILL BE RETAINED. EARLY NEXT WEEK...A DEVELOPING
TROUGH ACROSS THE PACIFIC COAST WILL ALLOW THE SERN RIDGE TO MIGRATE
WEST INTO THE CENTRAL CONUS EARLY NEXT WEEK. AS RIDGING BUILDS
WEST...THE BEFORE MENTIONED FRONTAL BOUNDARY WILL SHIFT
NORTH...ALLOWING WARMER TEMPS TO SURGE INTO CENTRAL AND NRN
NEBRASKA. INTRODUCED POPS ACROSS THE NORTH FOR TUESDAY AND WEDNESDAY
AS THE FRONT IS EXPECTED TO STALL ACROSS NRN NEBR/SD. ADDITIONAL
CONVECTION WILL BE POSSIBLE IN WESTERN AND NORTHWESTERN AREAS
TUESDAY AND WEDNESDAY NIGHT AS DISTURBANCES TRACK ALONG THE WESTERN
PERIPHERY OF THE RIDGE...TAPPING INTO PLENTY OF MONSOONAL MOISTURE
FROM THE SOUTHWEST.

&&

.AVIATION...
STRATUS CONTINUES TO HANG IN OVER PORTIONS OF SOUTHWEST NEBRASKA
WITH CIGS AS LOW AS IFR AT KIML. AT KLBF/KVTN TERMINALS CLOUD DECK
HAS LIFTED TO VFR CONDITIONS...WHICH SHOULD HOLD AS THE PRIMARY
CONDITIONS INTO THE MID TO LATE EVENING HOURS. HOWEVER WE ARE
AWAITING FOR CONVECTION TO BLOSSOM WITH A FAIRLY UNSTABLE ATMOSPHERE
IN PLACE...WHICH COULD LEAD TO MVFR POSSIBLY IFR AS HEAVY RAINFALL
IS A GOOD POSSIBILITY WITH THE STRONGER STORMS OVER NEBRASKA
TONIGHT. FLIGHT PLANNING COULD BE AFFECTED FOR QUITE A FEW HOURS
ACROSS THE HIGH PLAINS AS CONVECTION WILL CONTINUE TO MOVE OFF THE
HIGHER TERRAIN AS WELL AS FORM OVER CENTRAL NEBRASKA. A FRONT IN
KANSAS WILL TRY AND LIFT THROUGH NEBRASKA OVERNIGHT WHICH WOULD PUSH
THE STRATUS FARTHER NORTH BY MORNING...POSSIBLY AFFECTING KVTN
TERMINAL AND LEAVING VFR CONDITIONS IN PLACE OVER KLBF. CONFIDENCE
LOW IN THIS SCENARIO WITH CONVECTION PLAYING A ROLE IN MOVEMENT OF
THIS FRONT AND LATTER PORTIONS OF TAF FORECAST WILL MOST LIKELY
CHANGE OVER THE NEXT FEW ISSUANCE TIMES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

.SHORT AND LONG TERM...BUTTLER
.AVIATION...DP
Hazardous weather outlook, Jul 21, 3:58 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM CDT WED JUL 21 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-222100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
358 PM CDT WED JUL 21 2010 /258 PM MDT WED JUL 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE OVER MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND
OVERNIGHT HOURS. THE MAIN CONCERN FROM THESE STORMS WILL BE HEAVY
RAINFALL WITH A VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE IN
PLACE... WITH SOME AREAS POSSIBLY RECEIVING RAINFALL TOTALS OF 1 TO 2
INCHES DURING THE OVERNIGHT HOURS. THE THREAT OF SEVERE WEATHER
WILL CONTINUE WELL INTO THE EARLY MORNING AS WELL...WITH A FEW OF
THE STRONGEST STORMS CONTAINING LARGE HAIL AND WINDS GUST AROUND 60
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STALLED OUT FRONT AND A FAVORABLE UPPER AIR PATTERN WILL BRING
THE CHANCES FOR THUNDERSTORMS TO WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH THE WEEK. A WIDESPREAD OUTBREAK OF SEVERE
THUNDERSTORMS IS NOT EXPECTED...BUT ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE NEARLY EVERY AFTERNOON AND EVENING OVER WESTERN AND
NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Special weather statement, Jul 21, 7:28 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT WED JUL 21 2010

NEZ069-220115-
CHASE NE-
628 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHASE COUNTY UNTIL
715 PM MDT...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHAMPION...OR 5 MILES WEST OF IMPERIAL...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
IMPERIAL AROUND 645 PM MDT.
HIGHWAY 61 MILE MARKER 50 AROUND 715 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Special weather statement, Jul 21, 7:41 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 PM CDT WED JUL 21 2010

NEZ036-037-059-220145-
LINCOLN NE-LOGAN NE-MCPHERSON NE-
741 PM CDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...LOGAN AND
EASTERN MCPHERSON COUNTIES UNTIL 845 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF HERSHEY...OR 12 MILES
NORTHWEST OF NORTH PLATTE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 20 AROUND 755 PM CDT.
HIGHWAY 92 MILE MARKER 220 AND RINGGOLD AROUND 805 PM CDT.
HIGHWAY 83 MILE MARKER 120 AROUND 825 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 21, 7:48 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT WED JUL 21 2010

NEZ058-069-220130-
CHASE NE-PERKINS NE-
648 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHASE AND SOUTHERN
PERKINS COUNTIES UNTIL 730 PM MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IMPERIAL...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HIGHWAY 61 MILE MARKER 50 AROUND 715 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CDC
Local storm report, Jul 21, 8:36 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     5 SSW LAMAR             40.51N 102.02W
07/21/2010  E60 MPH          CHASE              NE   PUBLIC

            ESTIMATED WIND GUSTS OF 60 MPH OR GREATER. WINDS FLIPPED
            OVER SWING.

&&

CARMEL
Local storm report, Jul 21, 8:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             6 SSW LAMAR             40.49N 102.02W
07/21/2010  M1.00 INCH       CHASE              NE   LAW ENFORCEMENT

            ONE INCH DIAMETER HAIL WAS REPORTED BY A CHASE COUNTY
            SHERIFF DEPUTY.

&&

CARMEL
Special weather statement, Jul 21, 10:14 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT WED JUL 21 2010

NEZ004-220400-
SHERIDAN NE-
914 PM MDT WED JUL 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1000 PM MDT...

AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF METCALF STATE WILDLIFE
MANAGEMENT AREA...OR 13 MILES NORTHWEST OF HAY SPRINGS...MOVING EAST
AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAY SPRINGS...
  RUSHVILLE...
  GORDON...
  METCALF STATE WILDLIFE MANAGEMENT AREA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:03 PM CDTSevere Thunderstorm WarningLBFChase, Perkins42 min
Jul 21, 8:22 PM CDTTornado WarningLBFChase23 min
Jul 21, 9:51 PM CDTAreal Flood AdvisoryLBFBoyd, Holt, Keya Paha, Rock3 hr
Jul 22, 12:24 AM CDTFlash Flood WarningLBFBoyd, Holt12 hr
Jul 22, 12:45 PM CDTAreal Flood WarningLBFHolt6 hr
Jul 22, 3:39 PM CDTFlood WatchLBFBoyd, Holt, Keya Paha, Rock31 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.